I took Taxmoxifen for 2 years, Femara for 1 year... I've had it with the side effects and want to stop taking everything. 3 years cancer free after mastectomy.
5 Feb 2010
Hello, you ask a very, very good question. Although the medications, you mentioned, bring on negative effects of their own, such as neuropathy, they have been shown to be beneficial in blocking the estrogen which fuels many cancer cells to proliferate. Therefore, it is up to you and your medical provider to evaluate your health status, presently, compare to your initial presentation, and decide together if this is the correct time to stop the Femara.
My mother takes Femara, and it has given her neuropathy, especially in both of her feet which is very painful, especially when she walks a certain distance, weather changes, etc. Her onocologist gave her Lyrica to take for the neuropathy but did not really help, and she continues to be miserable with the pain. However, she said that she is willing to make the trade off of being uncomfortable in pain, and feels that this is a trade off that she must take to lessen her chances of breast cancer reoccurence.
Lastly, I don't know about the terms of your insurance, but there is a coupon out for Femara for # 30, 2.5mg, which you recieve free of charge at needymeds.com. Go to the coupon section, under "F" which should list the Femara, and you will be able to download this coupon for the free Femara. You will need a script to go along with the coupon.
Sorry to keep rambling, but again, take an indepth look at the science of Femara, and talk at length with your medical provider.
Best of wishes, Cindy.
27 Aug 2011
I was on femara for 3 months for the treatment of endometriosis. It has been 15 months sinced i stopped treatment and still have lingering side effects from treatment. i have been to several doctors regarding these side effects and still they cannot give me any answers if femara is the cause,because they are not familiar with the drug. Can't find any studies about femara and lingering side effects after treatment in pre-menopausal women.
2 Sep 2015
I had my surgery two years ago and went on Arimadex a few months later. I hated the side effects from almost the first week and lasted for about five months and then stopped it for two months got nervous about that and went on it again for about six months. I consulted the Oncologist about my side effects and he suggested I Femara. I have been on this for about four months now... My weight has increased drastically and I have developed arthritis in my hands and joint pain. I am really considering just stopping the medication completely. Yes, it is scary that there is a greater chance of cancer returning, but when I read about all the dreadful side effects that some people experience, I just do not know what to do...
27 Sep 2015
I took Tamoxifen 5 or 6 years before switching to Arimadex. Lasted 3 months on Arimadex then started femara for 2 years. I stopped 3 weeks ago and I'm not looking back. I know my faith in God will get me through.. Whatever His plans are for my life I'll accept that. There's not enough research on Femara to convince me it's safe...
- Femara Information for Consumers
- Femara Information for Healthcare Professionals (includes dosage details)
- Side Effects of Femara (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had early stage breast cancer and just finished 5 years of Tamoxifen. I had a complete hysterectomy in June 2009. Would it be beneficial to take ...
2 answers • 19 Nov 2009
I am now considered cancer free, and my Oncologist took me off of Femara. This was on Tuesday (1/5/10). Today (1/9/10) I am feeling very lightheaded ...
1 answer • 9 Jan 2010
Now my next visit with doctor is 7-1-13, he is thinking on putting me on femara for additional five years??? Any thoughts on this??? Other breast ...
1 answer • 6 Jun 2013
... anyone else taking Femara like this? I took Tamoxifen for 5 years, then when the cancer came back and metastasized, I was then put on Femara
3 answers • 29 Sep 2013